Alert archive / Ohio / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 116, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 15, 2008, 9:10 PM EDT for 6 counties in Ohio; Franklin County, Union County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 9:10 PM EDT (01:10 UTC)
- Expired
- Jun 15, 2008, 9:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Franklin County, IN, Union County, IN, Butler County, OH, Darke County, OH, Miami County, OH, Montgomery County, OH, Preble County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 77 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 8:45 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 15, 8:45 PM EDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 845 PM EDT SUN JUN 15 2008 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE CENTRAL PLAINS TONIGHT AND PUSH THROUGH THE CENTRAL OHIO VALLEY ON MONDAY...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST THROUGH MIDWEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... UPDATED FORECAST TO BRING IN SEVERE ACTIVITY FOR WW 543. LINE OF SEVERE STORMS TO HIT WESTERN FA THROUGH 11PM. FOR CINCINNATI AREA AND POINTS EAST...COVERAGE TO BE MORE SCATTERED THAN IN MIAMI VALLEY. LINE TO BE THROUGH ALL OF FORECAST AREA BETWEEN MIDNIGHT AND 3 AM...WITH SHOWERS AFTERWARD. && .SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/... FRONTAL SYSTEM STRADDLING AREA EARLY MONDAY AND SLOW TO PROGRESS...KEEPING CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS. THEN COOLER AND DRIER AIRMASS MOVES INTO AREA. DID LINGER CHANCE OF SHOWERS IN THE FAR NORTH FOR TUESDAY AND INTO TUE NIGHT CLOSED LOW SKIRTING GREAT LAKES BEFORE ESTABLISHING ITSELF OVER EASTERN ONTARIO. HAVE GENERALLY GONE NEAR TO SLIGHTLY BELOW MOS GUIDANCE FOR TEMPS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... HAVE USED A BLEND OF THE GFS ENSEMBLE MEAN AND HPC GUIDANCE FOR THE EXTENDED FORECAST PERIOD. PESKY UPR LVL LOW WILL BE NEAR SE QUEBEC/NRN NEW ENGLAND ON WEDNESDAY. OUR FORECAST AREA WILL REMAIN IN A NWLY FLOW ALOFT ON THE BACK SIDE OF THIS LOW. WEAK EMBEDDED S/WV ENERGY IS STILL ADVERTISED TO RIPPLE THROUGH THE GREAT LAKES REGION...BUT IT IT STILL UNCERTAIN AT THIS TIME HOW MUCH IT WILL HAVE AN AFFECT ON CHC/S FOR PCPN. HAVE KEPT SLIGHT CHC AFTN/EVENING POPS FOR ROUGHLY THE NE HALF CWFA WHERE THE BEST CHC FOR A POP UP SHOWER MAY OCCUR. TEMPS WILL REMAIN BELOW NORMAL FOR MID JUNE. UPR LVL LOW WILL FINALLY PIVOT AWAY FAR ENOUGH TO THE NE ON THURSDAY TO ALLOW SFC HIGH PRESSURE TO BUILD IN ACROSS THE OHIO VALLEY. TEMPERATURES WILL BEGIN TO MODERATE SOME AS A RESULT. UNCERTAINTY INCREASES FOR FRIDAY AND SATURDAY AS OPERATIONAL MODELS ARE HAVING A DIFFICULT TIME HANDLING A SYSTEM MOVING SOUTHEAST OUT OF THE NORTHERN PLAINS PARTLY DUE TO CONVECTIVE FEEDBACK ISSUES. AT THIS POINT IT APPEARS THAT THIS SYSTEM WILL MOVE ALONG AND SOUTHEAST OF THE OHIO RIVER FRIDAY THROUGH SATURDAY. HAVE PLACED 30 POPS IN THE FORECAST FOR FRIDAY/FRIDAY NIGHT TIME FRAME...WITH A LINGERING 20 POPS FOR SATURDAY. NEXT SUNDAY IS FORECAST TO BE DRY AT THIS POINT UNDER SFC HIGH PRESSURE. TEMPERATURES WILL AVERAGE AT OR SLIGHTLY BELOW NORMAL FOR THE REMAINDER OF THE EXTENDED PERIOD. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... LINE OF CONVECTION OVER INDIANA IS TIMED INTO TAFS BETWEEN 01Z- 03Z. ALTHOUGH IT IS MOVING INTO LESS STABLE AIRMASS...IT SHOULD HOLD TOGETHER...ALTHOUGH MAYBE NOT AT ITS CURRENT STRENGTH. NRN TAFS HAS A BETTER CHC OF TSTM...BUT STILL PUT TEMPO TSTM AT KCVG/KLUK. RIGHT NOW LIMITED THE DURATION TO 2 HRS IN THE N AND AN HOUR IN THE S. AFT THAT LINE GOES THRU...WILL WAIT FOR CDFNT THAT WILL PUSH INTO THE REGION...WHICH WILL BE ABOUT 10Z. BROUGHT ANOTHER ROUND OF TSTM WITH THE CDFNT. KEPT THE TSTMS IN THE FCST THRU 15Z...THEN AS CDFNT PUSHES FAR SE BROUGHT THEM TO AN END.WINDS TURN TO THE NW BEHIND FNT FOR MON AFTN. OUTLOOK...NO SIG WX EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JDR NEAR TERM...JDR SHORT TERM...JDR LONG TERM...HICKMAN AVIATION...SITES
Hazardous weather outlook, Jun 15, 8:57 PM EDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 857 PM EDT SUN JUN 15 2008 INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-170100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 857 PM EDT SUN JUN 15 2008 ...SEVERE THUNDERSTORM WATCH 543 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. KYZ089-090-094>100-OHZ045-046-054>056-063>065-073-074-080>082-088- 170100- CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 857 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TONIGHT SEVERE STORMS ARE POSSIBLE LATER THIS EVENING AS A LINE OF SEVERE THUNDERSTORMS PUSHES FROM THE MIAMI VALLEY AND GREATER CINCINNATI AREA INTO CENTRAL AND SOUTH CENTRAL OHIO AND NORTHEAST KENTUCKY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT
In the hours before
Local storm report, Jun 15, 8:47 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
847 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 N UNION CITY 40.21N 84.79W
06/15/2008 DARKE OH LAW ENFORCEMENT
PUBLIC REPORT OF FLYING ISOLATION AND PORTA-POTTY TURNED
OVER.
&&
SITESLocal storm report, Jun 15, 8:50 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG 1 N UNION CITY 40.21N 84.79W
06/15/2008 DARKE OH LAW ENFORCEMENT
PUBLIC REPORT OF FLYING INSOLATION AND PORTA-POTTY TURNED
OVER.
&&
SITESLocal storm report, Jun 15, 9:09 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 1 SSW NEW MADISON 39.96N 84.72W
06/15/2008 DARKE OH COUNTY OFFICIAL
TRAILER BLOWN OVER, LOTS OF DEBRIE BLOWING AROUND.
&&
MIKEGThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 43 min |
| Jun 15, 8:39 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Mercer, Preble | 51 min |
| Jun 15, 8:44 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Darke, Mercer, Shelby | 46 min |
| Jun 15, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 40 min |
| Jun 15, 9:30 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Hamilton | 45 min |
| Jun 15, 9:31 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark, Logan, Miami, Montgomery, Shelby and 1 more | 44 min |
| Jun 15, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Clinton, Greene, Montgomery, Warren | 41 min |
| Jun 16, 1:42 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison, Pickaway | 63 min |
| Jun 16, 2:29 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 46 min |
| Jun 16, 2:30 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking, Pickaway, Ross | 60 min |
| Jun 16, 6:06 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 29 min |
| Jun 16, 9:04 AM EDT | Severe Thunderstorm Warning | ILN | Bracken, Robertson | 21 min |
| Jun 16, 9:09 AM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 23 min |
| Jun 15, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union, Wayne | 35 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.